Nebraska, 2005Damaging Wind in Nebraska, June 29, 2005
June 29, 2005 · NWS OAX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 29, 1:40 PM CST, 2 hours 50 minutes earlier.
Area forecast discussion, Jun 29, 1:40 PM CST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
240 PM CDT WED JUN 29 2005
.DISCUSSION...
FORECAST CONCERNS INITIALLY ARE POTENTIAL FOR SEVERE STORMS THIS
AFTERNOON AND EARLY THIS EVENING...THEN LINGERING THUNDERSTORM
CHANCES OVERNIGHT...CHANCE OF PRECIP FRI NIGHT INTO MON EVE...TEMPS
THROUGHOUT THE FORECAST.
THE LATEST SWO FOR DY1 HAS MUCH OF THE FCST AREA IN A SLIGHT RISK
FOR SEVERE WITH THE MODERATE RISK FROM NRN IA INTO MN. THE LATEST
SFC MAP HAS SFC LOW PRES FM CNTRL AND SE SD INTO NCNTRL KS. THE
CDFNT WAS THRU ONL AND LEXINGTON...WITH THE PREFRONTAL TROF NR OFK
AND AURORA. TEMPERATURES WERE MOSTLY IN THE UPR 80S TO LOWER 90S
WITH 100 DEG A SLN. DEWPOINTS WERE IN THE 60S AND LOWER 70S ALONG
THE MISSOURI RIVER INTO WRN IA. MORNING UA MAPS HAD THE H85
DEWPOINTS OF 15 TO 17 DEG C POOLED FM THE DAKOTAS INTO MN AND IA.
OAXS SOUNDING HAD A 7 DEG 850 DEWPOINT AND A 4 DEG 700MB
DEWPOINT...AND WAS SATURATED A 500MB WITH STEEP LAPSE RATE FM JUST
ABOVE THE INVERSION ABOVE 850MB. THE AREA OF LOW PRES WAS TILTED
WESTWARD WITH THE H85 LOWS OVER THE DAKOTAS AND THE H50 MB WAS OVR
MT AND WA. 12Z H50 TEMPS WITH THE COLD POOL ALOFT WERE AROUND -15
DEG C.
THE LATEST WSR-88D RADAR MOSAIC HAS WIDELY SCT ELEVATED -SHRA AND
-TSRA FM KS INTO ERN NEB AND IA WITH THE TREND WEAKENING. THE
ORGANIZED CONVECTION WAS TO THE N AND E FROM THE DAKOTAS INTO
MN...CNTRL AND ERN IA AND IL.
MID LEVEL TROF OVR SRN CANADA EXTENDS S INTO THE DAKOTAS...NEB AND
KS BY THIS EVENING...AND SHIFTS INTO WRN IA BY THU AM. THE SFC FNT
OVR CNTRL NEB WILL PROGRESS THRU THE FORECAST AREA DURING THIS
TIME. 19Z SPC GRAPHICS SHOWING MOISTURE CONVERGENCE AHEAD OF THE
FRONT IN ERN NEB AND CAP EXPECTED WEAKEN THIS AFTERNOON. H85
PROFILERS HAVE LOW LEVEL JET FM ERN KS INTO CNTRL IS WITH A SECOND
MAX FM CNTRL IA INTO MN. FCST SOUNDINGS LOSE THE CAP BY LATE
AFTERNOON. EXPECT THUNDERSTORMS TO INCREASE IN COVERAGE AS THE
AFTERNOON AND EVENING PROGRESS WITH MORE ORGANIZED STORMS AHEAD OF
AND ALONG THE FNT. SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS
POSSIBLE INTO ERLY EVENING. COULD SEE SOME ADDITIONAL DEVELOPMENT
BEHIND THE FNT IN NE NEB WITH THE COLD POOL ALOFT THIS EVENING AND
LEFT SLIGHT CHC POPS THERE THRU MIDNIGHT. H85 MOISTURE DRIES OUT
PROGRESSIVELY THROUGH 12Z. KEPT DRY ALL BUT FAR SE DRY THU AM AND
LEFT DRY THROUGH FRI. SLIGHTLY COOLER AIR AND BREEZY NW WINDS FRI.
HAVE HIGHS IN THE 80S BOTH THU AND FRI. MOISTURE RETURNS TO THE WRN
PLAINS FRI AFT STORMS DEVELOPING WEST...NW FLOW AND PER CORFIDI
VECTORS DROPPING SE. HAVE PRECIP MENTIONED FRI NIGHT AND SAT WITH
ZONAL MID LEVEL FLOW PATTERN AND WEAK IMPULSE. SUN INTO MON
EVE...THERE IS THE APPROACH OF ANOTHER SHORTWAVE TROF ACRS THE NRN
U.S. HAVE CHC POPS...SUN AFT AND SUN NIGHT. LOW POPS WILL NEED TO
BE REFINED IN EXTENDED WITH SFC FNT AND ZONAL MID LEVEL FLOW. ECWMF
HAS A LITTLE WRMR TEMPS...BUT LEFT EXTENDED TEMPS IN THE 80S.
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
ZAPOTOCNY
Hazardous weather outlook, Jun 29, 3:45 PM CST, 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
445 PM CDT WED JUN 29 2005
IAZ043-055-056-069-079-080-090-091-NEZ034-044-045-051>053-066>068-
078-088>093-301000-
BURT-CASS-DODGE-DOUGLAS-FREMONT IA-GAGE-HARRISON IA-JEFFERSON-
JOHNSON-LANCASTER-MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-
PAGE IA-PAWNEE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-
SHELBY IA-WASHINGTON-
445 PM CDT WED JUN 29 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND
SOUTHWEST IOWA.
.DAY ONE...TONIGHT AND THURSDAY
SCATTERED THUNDERSTORMS HAVE DEVELOPED AHEAD OF A COLD FRONT
BETWEEN FAIRBURY AND LINCOLN. ADDITIONAL THUNDERSTORM
DEVELOPMENT CAN BE EXPECTED FROM AROUND LINCOLN THROUGH TEKAMAH
AND ONAWA INTO SOUTHWEST IOWA FOR THE REMAINDER OF THE AFTERNOON INTO
EARLY EVENING. SEVERE STORMS ARE LIKELY THROUGH EARLY THIS
EVENING WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS.
.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY
THE CHANCES FOR THUNDERSTORMS WILL RETURN TO THE AREA FRIDAY NIGHT
THROUGH SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS
AFTERNOON AND THIS EVENING IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA.
NEZ011-012-015>018-030>033-042-043-050-065-301000-
ANTELOPE-BOONE-BUTLER-CEDAR-COLFAX-CUMING-KNOX-MADISON-PIERCE-PLATTE-
SEWARD-STANTON-THURSTON-WAYNE-
445 PM CDT WED JUN 29 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST NEBRASKA.
.DAY ONE...TONIGHT AND THURSDAY
ISOLATED THUNDERSTORMS ARE POSSIBLE EARLY THIS EVENING WITH ANY
STORMS THAT DO DEVELOP MOVING OUT OF THE AREA BY SUNSET.
.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY
THE CHANCES FOR THUNDERSTORMS WILL RETURN TO THE AREA FRIDAY NIGHT
THROUGH SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
FOBERT
In the hours before
Local storm report, Jun 29, 3:34 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
434 PM CDT WED JUN 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM HAIL FAIRBURY 40.14N 97.18W
06/29/2005 0.88 INCH JEFFERSON NE EMERGENCY MNGR
&&
JBSpecial weather statement, Jun 29, 3:58 PM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
458 PM CDT WED JUN 29 2005
IAZ043-055-056-069-079-080-090-091-NEZ034-044-045-051>053-066>068-
078-088>093-300400-
...SEVERE THUNDERSTORM WATCH 555 HAS BEEN ISSUED UNTIL 11 PM CDT
IN WEST CENTRAL IOWA
MONONA
IN SOUTHWEST IOWA
HARRISON...SHELBY...POTTAWATTAMIE...MILLS...MONTGOMERY...FREMONT
AND PAGE
IN EAST CENTRAL NEBRASKA
BURT...DODGE...WASHINGTON...SAUNDERS...DOUGLAS AND SARPY
IN SOUTHEAST NEBRASKA
CASS...LANCASTER...OTOE...SALINE...NEMAHA...GAGE...JOHNSON...
JEFFERSON...RICHARDSON AND PAWNEE
SMITHLocal storm report, Jun 29, 4:11 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
511 PM CDT WED JUN 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM HAIL DE WITT 40.40N 96.92W
06/29/2005 1.00 INCH SALINE NE TRAINED SPOTTER
0506 PM HAIL DE WITT 40.40N 96.92W
06/29/2005 1.50 INCH SALINE NE EMERGENCY MNGR
&&
JBLocal storm report, Jun 29, 4:18 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
518 PM CDT WED JUN 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL CLATONIA 40.46N 96.85W
06/29/2005 1.00 INCH GAGE NE EMERGENCY MNGR
&&
JBLocal storm report, Jun 29, 4:26 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
526 PM CDT WED JUN 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL HALLAM 40.54N 96.79W
06/29/2005 0.88 INCH LANCASTER NE EMERGENCY MNGR
&&
JBLocal storm report, Jun 29, 4:27 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
527 PM CDT WED JUN 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL CORTLAND 40.51N 96.71W
06/29/2005 1.00 INCH GAGE NE EMERGENCY MNGR
&&
JBThunderstorm Wind, Gage
- When
- June 29, 4:30 PM CST to 4:45 PM CST
- Where
- Gage County, 2 mi NE of Ellis
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.233, -96.850
Thunderstorm wind gusts estimated at 70 mph downed trees and caused some building damage from near Ellis toward the west side of Beatrice. The winds were accompanied by very heavy rain which caused some minor street flooding in Beatrice.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Ohio, June 29, 20052 deaths · 7 injured · $10,000 · 1.75 in hail · 6 events
- Tornadoes and Flash Flooding in North Dakota, June 29 to 30, 2005$225,000 · F2 · 30 events
- Hail and Damaging Winds in Wisconsin, June 29 to 30, 20051 death · 68 kt wind · 15 events
- Heat in Louisiana, June 29, 20051 death · 1 event
- Hail and Damaging Winds in Iowa, June 29, 2005$460,000 · 73 kt wind · 75 events
- Tornado and Hail in Kansas, June 29, 2005$1.9 million · F1 · 8 events
- Tornadoes and Flash Flooding in Minnesota, June 29, 2005F2 · 28 events
- Tornadoes and Flash Flooding in Minnesota, June 29, 20051 injured · $1,000 · F0 · 71 events
- Hail and Damaging Winds in Massachusetts, June 29, 2005$205,000 · 50 kt wind · 10 events
- Hail and Damaging Winds in Iowa, June 29 to 30, 2005$155,000 · 65 kt wind · 14 events
- Lightning Strike in Pennsylvania, June 29, 2005$250,000 · 1 event
- Hail and Damaging Winds in Indiana, June 29, 2005$200,000 · 1 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457114.